Unusually high HR while running after taking Adderall (dextroamphetamine and racemic amphetamine) prescribed for ADD, 16 years old, feel faint after runs, passed out once. Need I be concerned?

Yes. Most ADHD meds are stimulants which means they increase metabolism of the cells in your body. There are good & bad consequences to this. The good: your are able to focus better on tasks and complete them more effectively and effeciently. The bad: your heart may race too fast not allowing enough blood to pass through to the brain. It may be why you passed out. You should see a Dr to further asses.

Related Questions

I am only 16 years old. I've been taking Adderall (dextroamphetamine and racemic amphetamine) often lately. Every time I stand up I get dizzy and everything turns white. Do you think that has anything to do with it?

Maybe. What does "i am taking it often" mean? If you are taking it more often than prescribed then yes your symptoms could be a side effect. Do not take it if it is not yours and if it is do not take more then the recommended dosage. You are asking for trouble. You could also be low on fluids and experiencing a drop in blood pressure when you stand up too fast. Read more...

17-yo boy, runner, has resting HR of 55 but on 50 mg Adderall (dextroamphetamine and racemic amphetamine) it's 95. When running it's 185. EKG/echo fine. Any cardiomyopathy concerns? What to do?

Side effect? If he did not have this problem off Adderall (dextroamphetamine and racemic amphetamine), (dextroamphetamine and racemic amphetamine) did the doc suggest stopping it? If not, why not? Get a second opinion. Adderall (dextroamphetamine and racemic amphetamine) is a stimulant & can certainly affect heart rate. Re-evaluate the need for it and try alternative treatments if needed. It's important to be sure that he does not have an underlying heart problem, too. You're right to be concerned. Be sure you're happy with doc's advice. Read more...

I run 7 day's a week. Should I get one day rest? Since I have been taken Adderall (dextroamphetamine and racemic amphetamine) I have been exercising like its addiction. Feel great. Bp runs low.

Healthy choices. Glad to hear you exercise. Cross training can be helpful, i.e., power walk, lift, swim, something different a few days a week to avoid too much wear and tear on same joints and muscles or a day of rest/stretching. This can be a positive addiction (see wm. Glasser's book) but can become a negative addiction so be careful to avoid compulsive running. Peace and good health. Read more...

Follow up question. After I take my Adderall (dextroamphetamine and racemic amphetamine) my BP is low 110/55, pulse rate peak of adderall, (dextroamphetamine and racemic amphetamine) 60-68 per minute. Is this due to my running every day?

Probably. If you have been running for a long time then you might have what is called "runner's heart", that is a variant of normal. If the rest of your health is good and you have passed a complete physical exam, then keep up the good work. Read more...

I run 6 day's a week for the last 18 months I take 60mgs ir Adderall (dextroamphetamine and racemic amphetamine) for the last 2yrs. After running lately I feel a zombie. Stimulation overload?

Possible. Being active and exercising is excellent. With the exercise and sweating, you may be losing fluids and the ir concentration of the meds causes an overload and increased effect as you describe. Since you have become active, discuss with your dr. And the 60mg which is a relatively high dose, can be lowered possibly. Good job, keep up the good work. Read more...